Alert archive / New Mexico / Tornado Warnings in 2008

Tornado Warning 38, NWS Albuquerque, NM

October 11, 2008Curry County, Quay County, New Mexico

NWS Albuquerque, NM issued this tornado warning at Oct 11, 2008, 5:21 PM MDT for Curry County, Quay County, New Mexico. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 11, 2008, 5:21 PM MDT (23:21 UTC)
Expired
Oct 11, 2008, 5:34 PM MDT
In force
13 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Curry County, NM, Quay County, NM

The radar

The Cannon AFB radar (KFDX), 11 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 11, 1:08 PM MDTSevere Thunderstorm WatchSPC7 hr
Oct 11, 4:34 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2008-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 620 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2008-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
620 J/kg
Mixed-layer CIN
-190 J/kg
Mixed-layer LCL
1324 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS55 KABQ 112321
TORABQ
NMC009-037-112345-
/O.NEW.KABQ.TO.W.0038.081011T2321Z-081011T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
521 PM MDT SAT OCT 11 2008

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* TORNADO WARNING FOR...
  WEST CENTRAL CURRY COUNTY IN EAST CENTRAL NEW MEXICO
  SOUTH CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 545 PM MDT

* AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 16 MILES SOUTH
  OF FORREST...OR ABOUT 25 MILES NORTHWEST OF CLOVIS...MOVING NORTH
  AT 35 MPH.

* THE TORNADO WILL BE NEAR...
  FORREST AROUND 540 PM MDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
SATURDAY EVENING FOR NORTHEASTERN NEW MEXICO. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM MDT SATURDAY EVENING FOR
SOUTHEASTERN NEW MEXICO.

LAT...LON 3487 10373 3486 10344 3454 10351 3453 10368
TIME...MOT...LOC 2321Z 179DEG 32KT 3460 10359

$$
1 follow-up statement
000 
WWUS55 KABQ 112334
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
534 PM MDT SAT OCT 11 2008

NMC009-037-112344-
/O.CAN.KABQ.TO.W.0038.000000T0000Z-081011T2345Z/
QUAY-CURRY-
534 PM MDT SAT OCT 11 2008

...TORNADO WARNING CANCELLED FOR WEST CENTRAL CURRY AND SOUTH CENTRAL
QUAY COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM AND POSSIBLE TORNADO HAVE WEAKENED...THEREFORE THE
TORNADO WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
SATURDAY EVENING FOR NORTHEASTERN NEW MEXICO. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM MDT SATURDAY EVENING FOR
SOUTHEASTERN NEW MEXICO.

LAT...LON 3487 10373 3486 10344 3454 10351 3453 10368
TIME...MOT...LOC 2334Z 179DEG 32KT 3472 10359

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at Oct 11, 3:19 PM MDT, 2 hours 2 minutes earlier.

Area forecast discussion, Oct 11, 3:19 PM MDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
319 PM MDT SAT OCT 11 2008

.DISCUSSION...
EXTREMELY ACTIVE WEATHER ACROSS NORTH AND CENTRAL NM THIS AFTERNOON.
MAIN CONCERN IN THE SHORT-TERM IS PLACEMENT OF CURRENT CONVECTIVE
FETCH ACROSS THE WESTERN HALF OF THE AREA INTO THIS EVENING...AND
WHERE CONVECTION WILL FIRE IN THE E PLAINS TONIGHT. ONGOING FORECAST
IN GOOD SHAPE THEREFORE MADE LITTLE CHANGES. EXPECT SHOWERS/STORMS
TO CONTINUE SPREADING NE ACROSS THE RIO GRANDE VALLEY TONIGHT AND
OVER THE WEST CENTRAL MTNS. STORMS ARE EXPECTED TO WANE SLOWLY
OVER THE WESTERN HALF TO GENERAL RAIN BY MIDNIGHT. WILL LEAVE HIGH
WIND WARNING AND CURRENT WIND ADVISORIES IN PLACE SINCE CRITERIA
HAVE BEEN MET IN MANY AREAS.

MODELS THEN SHOW A STRONG AREA OF SHOWERS/STORMS DEVELOPING ALONG
THE TEXAS STATE LINE EARLY THIS EVENING. RAISED POPS TO NEAR DEFINITE
IN THIS AREA IN LINE WITH SURROUNDING OFFICES. STORMS WILL CONTINUE
IN THE FAR EASTERN PLAINS THROUGH MIDNIGHT BEFORE DISSIPATING TO AN
AREA OF RAIN LATE. AS THE UPPER TROUGH AXIS SWINGS DIRECTLY OVERHEAD
SUNDAY...SHOWERS AND STORMS WILL STILL BE POSSIBLE MAINLY EAST OF
THE CONTINENTAL DIVIDE. THE STRONGEST MID LEVEL WINDS WILL BE TO THE
EAST OF THE UPPER TROUGH SO WIND ADVISORY CRITERIA IS POSSIBLE
OVER THE NE PLAINS AND WILL LET FOLLOWING SHIFTS LOOK FURTHER.

MODEL CONTINUE TO DISAGREE GREATLY ON HOW FAST THE STORM SYSTEM WILL
EXIT THE REGION. RIGHT NOW IT APPEARS AT LEAST THE FAR WEST WILL DRY
OUT MONDAY AND TUESDAY WITH FREEZING TEMPS POSSIBLE EACH MORNING. A
COLD FRONT WILL SLIDE DOWN THE NE PLAINS MONDAY NIGHT THROUGH TUESDAY
INDUCING ISENTROPIC LIFT ACROSS THE AREA. LEFT HIGH CHANCE POPS IN
THIS AREA THROUGH TUESDAY.

GUYER

&&

.AVIATION...
FAST MOVING SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS WITH
AMPLE MOISTURE WILL RESULT IN MVFR CIGS ACROSS MUCH OF THE FORECAST
AREA TODAY... ESPECIALLY ALONG AND EAST OF THE CONTINENTAL DIVIDE.
STORMS WILL MOVE TOWARD THE NE BETWEEN 35 AND 45 KTS. THE STRONGER
STORMS WILL PRODUCE ISOLD WIND GUSTS IN EXCESS OF 50 KTS AND HAIL.
HEAVY RAIN IS REDUCING VISIBILITIES TO LESS THAN HALF A MILE AT
TIMES. AFTER 06Z TO 08Z SUNDAY...THERE IS MODERATE TO HIGH CONFIDENCE
THAT WIDESPREAD CIGS/FOG/RAIN SHOWERS DECREASE TO IFR STATUS ALONG/EAST
OF THE CENTRAL MTN CHAIN. SOME PATCHY IFR CONDITIONS COULD DEVELOP IN
THE RIO GRANDE VALLEY BUT AT THIS TIME ON THE LVS/TCC TAFS CONTAIN
IFR/MVFR CIGS OVERNIGHT. SOUTH TO SOUTHWEST WINDS WILL PERSIST MANY
AREAS THROUGH 12Z. STRONGEST WINDS ON SUNDAY WILL BE ALONG AND EAST
OF THE CENTRAL MOUNTAINS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 05

&&

.FIRE WEATHER...
STRENGTHENING UPPER LEVEL STORM SYSTEM IS CURRENTLY CENTERED OVER
WESTERN UTAH. STRONG GRADIENTS AHEAD OF THE SYSTEM ARE PRODUCING
BREEZY TO WINDY SOUTH TO SOUTHWEST WINDS. MOISTURE BEING ADVECTED
NORTHWARD FROM THE ERN PACIFIC IS SUPPORTING FAST MOVING SHOWERS
AND THUNDERSTORMS ACROSS THE FORECAST AREA. DRIER AIR TO MOVE INTO
THE NORTHWEST AFTER 00Z.

THE DRY SLOT WILL MIGRATE FROM WEST TO EAST ACROSS ABOUT HALF OF THE
STATE OVERNIGHT...LIMITING PCPN CHANCES AND HIGHER HUMIDITIES TO THE
ERN PLAINS ON SUNDAY SUNDAY.

THE MAIN SYSTEM WILL LIFT TO THE NORTHEAST NORTH OF NEW MEXICO WITH
A SECONDARY TROUGH LINGERING OVER MONDAY AND TUESDAY BEFORE MOVING
EAST OF THE STATE ON WEDNESDAY.  A SFC BOUNDARY MOVES INTO THE
NORTHEAST LATE SUNDAY AND THROUGH THE ERN PLAINS MONDAY. THIS FRONT
WILL BRING MUCH COOLER TEMPERATURES TO THE REGION AND WIDESPREAD
STRATIFORM RAIN MON/MON NIGHT AND POSSIBLY INTO TUE. FOR THIS
PERIOD...THERE MAY BE A LARGE DISPARITY IN MINIMUM HUMIDITIES WHEN
COMPARING THE FOUR CORNERS AREA TO THE ERN PLAINS. 05

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  41  59  36  61 /  40   5   5   5
GALLUP..........................  34  56  26  57 /  40  10   5   0
GRANTS..........................  40  61  30  61 /  70  20  10   5
GLENWOOD........................  48  67  46  69 /  60  20  10   5
CHAMA...........................  37  52  29  51 /  90  30  10  10
LOS ALAMOS......................  53  59  42  58 /  80  40  20  10
RED RIVER.......................  38  57  31  54 /  80  40  20  20
TAOS............................  47  60  39  58 /  70  40  20  10
SANTA FE........................  47  61  42  61 /  70  50  20  20
SANTA FE AIRPORT................  49  64  44  64 /  60  50  20  10
ESPANOLA........................  45  66  42  67 /  60  40  20  20
ALBUQUERQUE HEIGHTS.............  53  68  50  68 /  60  30  10  10
ALBUQUERQUE VALLEY..............  51  70  47  70 /  60  30  10  10
ALBUQUERQUE FOOTHILLS...........  49  65  47  65 /  60  30  10  10
ALBUQUERQUE WEST MESA...........  48  69  47  68 /  60  30  10  10
SOCORRO.........................  53  73  47  71 /  60  40  10  10
SANDIA PARK/CEDAR CREST.........  46  63  39  64 /  70  40  10  10
MORIARTY/ESTANCIA...............  48  65  42  63 /  70  40  20  10
CARRIZOZO.......................  50  72  49  65 /  50  40  20  20
RUIDOSO.........................  48  64  42  61 /  50  40  20  20
RATON...........................  50  68  43  59 /  60  40  30  20
LAS VEGAS.......................  48  63  42  59 /  70  40  20  20
ROY.............................  49  68  45  60 /  70  50  20  30
CLAYTON.........................  56  71  47  62 /  90  60  40  40
SANTA ROSA......................  56  74  51  63 /  70  40  20  30
TUCUMCARI.......................  66  72  55  71 /  90  60  30  40
FORT SUMNER.....................  59  74  54  67 /  70  40  30  30
CLOVIS..........................  60  71  53  66 /  70  60  40  40
PORTALES........................  62  73  55  68 /  70  50  40  30
ROSWELL.........................  64  78  57  73 /  60  50  20  30

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...
NMZ002>007-009>012-015>017-026.

HIGH WIND WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ001-008-014.

&&

GUYER/05
Hazardous weather outlook, Oct 11, 7:56 AM MDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
756 AM MDT SAT OCT 11 2008

UPDATE TO EXPAND SEVERE THUNDERSTORM RISK AREA.

NMZ001>021-026-121200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
756 AM MDT SAT OCT 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE POTENTIAL EXISTS FOR A FEW SEVERE THUNDERSTORMS OVER MOST OF THE
EAST HALF OF NEW MEXICO AND..FARTHER TO THE WEST...NEAR AND SOUTH OF
INTERSTATE 40. THE BEST CHANCE EXISTS NEAR AND SOUTH OF A LINE FROM
RATON TO GRANTS TO THE ARIZONA LINE WEST OF ZUNI PUEBLO WITH THE
BEST TIME PERIOD AFTER 11 AM MDT. DAMAGING WINDS UP TO 70 MPH WILL
BE THE GREATEST HAZARD WITH THESE STORMS AND HAIL IS ALSO A
POTENTIAL HAZARD.

SOUTH AND SOUTHWEST WINDS WILL INCREASE NOTABLY LATE THIS MORNING
AND AFTERNOON WITH SPEEDS CLIMBING TO 25 TO 35 MPH AND GUSTS FROM 45
TO 50 MPH ACROSS MUCH OF NORTHERN AND CENTRAL NEW MEXICO. BUT EVEN
STRONGER WINDS OF 30 TO 45 MPH WITH GUSTS POSSIBLY AS HIGH AS 60 MPH
WILL PUMMEL ROUGHLY THE WESTERN QUARTER OR THIRD OF THE STATE
SATURDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND
EARLY EVENING ACROSS THE COUNTIES BORDERING TEXAS. THE GREATEST
THREATS ARE DAMAGING WIND AND HAIL.

THERE IS A GOOD CHANCE OF A SIGNIFICANT FROST OR FREEZE AS EARLY AS
LATE SUNDAY OR MONDAY NIGHT ACROSS THE NORTHWEST QUARTER TO THIRD OF
THE STATE...BUT THERE IS SOME UNCERTAINTY AS TO WHETHER CLOUDS AND
WINDS WILL DIMINISH ENOUGH TO ALLOW WIDESPREAD SUBFREEZING
TEMPERATURES.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD STAY TUNED TO THE LATEST WEATHER STATEMENTS AND
FORECASTS FOR POSSIBLE ACTIVATION ON SATURDAY AFTERNOON.

43

In the hours before

Special weather statement, Oct 11, 2:40 PM MDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
240 PM MDT SAT OCT 11 2008

NMZ014-112115-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-
240 PM MDT SAT OCT 11 2008

...STRONG THUNDERSTORM MOVING OVER SOUTHEAST CATRON COUNTY...

AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 20 MILES NORTHEAST OF GILA HOT
SPRINGS. MOVEMENT WAS NORTHEAST AT 50 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTHWESTERN
SOCORRO COUNTY AND RURAL EAST CENTRAL CATRON COUNTY.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM MDT
SATURDAY AFTERNOON FOR WEST CENTRAL NEW MEXICO.
Local storm report, Oct 11, 2:54 PM MDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
254 PM MDT SAT OCT 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     NON-TSTM WND GST 3 WNW GALLUP            35.54N 108.78W
10/11/2008  M59.00 MPH       MCKINLEY           NM   ASOS

0214 PM     HAIL             5 WNW ALBUQUERQUE       35.15N 106.70W
10/11/2008  M1.00 INCH       BERNALILLO         NM   NWS EMPLOYEE

            MONTANO AND COORS.

0215 PM     HAIL             4 WNW ALBUQUERQUE       35.14N 106.70W
10/11/2008  E0.88 INCH       BERNALILLO         NM   CO-OP OBSERVER

            MONTANO AND COORS...  0.70 TO 0.88 INCH HAIL OBSERVED

0217 PM     HAIL             4 SW CORRALES           35.20N 106.67W
10/11/2008  M0.75 INCH       BERNALILLO         NM   NWS EMPLOYEE

            IRVING AND GOLF COURSE.

0218 PM     HAIL             RIO RANCHO              35.27N 106.66W
10/11/2008  E0.75 INCH       SANDOVAL           NM   TRAINED SPOTTER

            HEAVY RAIN AND 0.75 INCH HAIL OBSERVED

0219 PM     HAIL             RIO RANCHO              35.27N 106.66W
10/11/2008  M0.75 INCH       SANDOVAL           NM   PUBLIC

            HAIL OBSERVER AT INTERSECTION OF SOUTHERN AND UNSER.

0220 PM     HAIL             5 W ALBUQUERQUE         35.13N 106.71W
10/11/2008  M1.00 INCH       BERNALILLO         NM   NWS EMPLOYEE

            WESTERN TRAIL AND UNSER.

0223 PM     TSTM WND DMG     ALBUQUERQUE             35.12N 106.62W
10/11/2008                   BERNALILLO         NM   TRAINED SPOTTER

            SEVERAL TREE LIMBS DOWN AT NORTH ENTRANCE TO COTTONWOOD
            MALL

0225 PM     TSTM WND DMG     RIO RANCHO              35.27N 106.66W
10/11/2008                   SANDOVAL           NM   PUBLIC

            SEVERAL LARGE TREE LINBS DOWN AT COTTONWOOD MALL.

0232 PM     TSTM WND DMG     ALBUQUERQUE             35.12N 106.62W
10/11/2008                   BERNALILLO         NM   BROADCAST MEDIA

            4 INCH TREE LIMBS DOWN AT THE HOBBY LOBBY AT EAGLE RANCH
            AND IRVING.

0235 PM     HAIL             4 SW CORRALES           35.20N 106.67W
10/11/2008  M0.75 INCH       BERNALILLO         NM   NWS EMPLOYEE

            IRVING AND GOLF COURSE. MULTIPLE 1 TO 2 INCH LIMBS DOWN.
            LOTS OF LEAVES STRIPPED FROM TREES.

&&

CJONES
Special weather statement, Oct 11, 3:32 PM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
332 PM MDT SAT OCT 11 2008

NMZ005-011-112200-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-NORTHEAST HIGHLANDS-
332 PM MDT SAT OCT 11 2008

...STRONG THUNDERSTORM MOVING INTO SOUTHWEST SAN MIGUEL COUNTY...

AT 327 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 55 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 4 MILES NORTH OF CLINES
CORNERS. MOVEMENT WAS NORTHEAST AT 55 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE NORTH SAN YSIDRO...
RIBERA...SAN MIGUEL...SENA...SOUTH SAN YSIDRO AND VILLANUEVA.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
SATURDAY EVENING FOR CENTRAL AND NORTHEASTERN NEW MEXICO.

40
Special weather statement, Oct 11, 4:13 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
413 PM MDT SAT OCT 11 2008

NMZ004-005-112230-
NORTHEAST HIGHLANDS-SANGRE DE CRISTO MOUNTAINS-
413 PM MDT SAT OCT 11 2008

...STRONG THUNDERSTORM MOVING OVER GUADALUPITA...

AT 410 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES EAST OF CHACON. MOVEMENT
WAS NORTHEAST AT 45 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE HIGHWAY 434 NEAR
GUADALUPITA AND OCATE.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
SATURDAY EVENING FOR NORTHEASTERN NEW MEXICO.
Special weather statement, Oct 11, 4:15 PM MDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
415 PM MDT SAT OCT 11 2008

NMZ004-005-011-112230-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-NORTHEAST HIGHLANDS-SANGRE DE
CRISTO MOUNTAINS-
415 PM MDT SAT OCT 11 2008

...STRONG THUNDERSTORM MOVING OVER GALLINAS...

AT 410 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES SOUTH OF EL PORVENIR.
MOVEMENT WAS NORTHEAST AT 50 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE GALLINAS...MANUELITAS...
MINERAL HILL...MONTEZUMA...ROCIADA AND SAN GERONIMO.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
SATURDAY EVENING FOR NORTHEASTERN NEW MEXICO.
Special weather statement, Oct 11, 4:53 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
453 PM MDT SAT OCT 11 2008

NMZ009-010-015-112315-
LOWER RIO GRANDE VALLEY-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO
AREA-SANDIA/MANZANO MOUNTAINS-
453 PM MDT SAT OCT 11 2008

...STRONG THUNDERSTORM MOVING OVER SOUTHEAST VALENCIA COUNTY...

AT 449 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR VEGUITA. MOVEMENT WAS
NORTHEAST AT 50 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE ADELINO...JARALES...LAS
NUTRIAS...LOS CHAVEZ...LOS TRUJILLOS-GABALDON AND RIO COMMUNITIES.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
SATURDAY EVENING FOR NORTHEASTERN NEW MEXICO. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM MDT SATURDAY EVENING FOR
SOUTHEASTERN NEW MEXICO.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 4:28 AM MDTHigh Wind WarningABQ17 hr
Oct 11, 10:12 AM MDTSevere Thunderstorm WarningABQCibola33 min
Oct 11, 12:40 PM MDTSevere Thunderstorm WarningABQRio Arriba, Sandoval20 min
Oct 11, 1:03 PM MDTSevere Thunderstorm WarningABQRio Arriba, Sandoval27 min
Oct 11, 1:10 PM MDTSevere Thunderstorm WarningABQBernalillo, Sandoval35 min
Oct 11, 1:43 PM MDTSevere Thunderstorm WarningABQBernalillo, Sandoval, Valencia32 min
Oct 11, 1:52 PM MDTAreal Flood AdvisoryABQBernalillo, Cibola, Sandoval, Valencia113 min
Oct 11, 2:16 PM MDTSevere Thunderstorm WarningABQBernalillo, Sandoval, Santa Fe29 min
Oct 11, 2:17 PM MDTSevere Thunderstorm WarningABQColfax, Mora, Rio Arriba, Santa Fe, Taos28 min
Oct 11, 2:29 PM MDTAreal Flood AdvisoryABQMora, Rio Arriba, San Miguel, Santa Fe, Taos61 min
Oct 11, 2:35 PM MDTFlash Flood WarningABQBernalillo, Sandoval, Santa Fe85 min
Oct 11, 2:40 PM MDTSevere Thunderstorm WarningABQBernalillo, Los Alamos, Sandoval, Santa Fe26 min
Oct 11, 3:04 PM MDTSevere Thunderstorm WarningABQMora, Rio Arriba, San Miguel, Santa Fe26 min
Oct 11, 3:21 PM MDTAreal Flood AdvisoryABQMora, San Miguel, Santa Fe114 min
Oct 11, 4:06 PM MDTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Sandoval, Santa Fe84 min
Oct 11, 4:57 PM MDTSevere Thunderstorm WarningABQBernalillo, Socorro, Torrance, Valencia48 min
Oct 11, 5:10 PM MDTTornado WarningABQBernalillo, Santa Fe, Torrance, Valencia22 min
Oct 11, 5:18 PM MDTSevere Thunderstorm WarningABQCurry12 min
Oct 11, 5:53 PM MDTSevere Thunderstorm WarningABQSan Miguel, Santa Fe, Torrance52 min
Oct 11, 5:55 PM MDTSevere Thunderstorm WarningABQBernalillo, San Miguel, Santa Fe, Torrance, Valencia50 min

Nearby

Tornado Warnings in New Mexico, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.